Initially researchers found that the use of ART was linked to having low vitamin D levels. However, when further analyses were done to explore this finding among the 2,660 participants who were using ART, they found that deficiency of vitamin D was linked specifically to exposure to the anti-HIV drug efavirenz. The longer a person took efavirenz, the greater the risk of developing vitamin D deficiency
Vitamin D deficiency was not linked to the use of the following drugs:
non-nukes – nevirapine (Viramune), etravrine (Intelence)
nukes – tenofovir (Viread, and in Truvada, Atripla and Complera), AZT (zidovudine, Retrovir and in Combivir and Trizivir)
protease inhibitors – including darunavir (Prezista) and ritonavir (Norvir)
integrase inhibitors – raltegravir (Isentress)
Link : http://www.eatg.org/eatg/Global-HIV-News/Treatment/France-Factors-linked-to-low-vitamin-D-levels-in-HIV-positive-people
to avoid confusion of vit d deficency with drugs:
it is due to chronic infections and imapired immune system which can t clear them and not these drugs.
although drugs that lower vit d exsists for sure no drug maker will ever study and say this......
vit d is low on hbv, hcv, hiv, cancer, autism, cfs and probably all chronic diseases and vit d deficency makes weak immune system mostly and bone loss too
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.